Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 45, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Sep 12, 2013, 9:26 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 9:26 PM MDT (03:26 UTC)
- Expired
- Sep 13, 2013, 12:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 9:28 PM MDT | FLASH FLOOD | 5 W Fountain, CO | BROADCAST MEDIA REPORTS 9 INCHES OF WATER FLOWING OVER TITUS BOULEVARD ON FORT CARSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
456
WGUS55 KPUB 130326
FFWPUB
COC041-130630-
/O.NEW.KPUB.FF.W.0045.130913T0326Z-130913T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
926 PM MDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 1230 AM MDT
* AT 925 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES OF 4 TO 8 INCHES HAVE FALLEN OVER THE FORT CARSON AREA.
RADAR AND OBSERVATIONS CONTINUE TO INDICATE RAINFALL RATES OF UP
TO AN INCH AN HOUR. STREAMS AND CREEKS ARE RUNNING AT BANKFUL OR
ARE OVER FLOWING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3875 10476 3858 10475 3858 10490 3865 10494
3883 10494 3878 10487
$$
KAM4 follow-up statements
717
WGUS75 KPUB 130350
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
950 PM MDT THU SEP 12 2013
COC041-130630-
/O.CON.KPUB.FF.W.0045.000000T0000Z-130913T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
950 PM MDT THU SEP 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN EL PASO
COUNTY UNTIL 1230 AM MDT...
AT 949 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR AND
OBSERVATIONS CONTINUE TO INDICATE RAINFALL RATES IN EXCESS OF ONE
INCH PER HOUR. IN ADDITION...FLOODING HAS BEEN OBSERVED ON FORT
CARSON. FLOODING IS OCCURRING ON HIGHWAY 115 AT ROCK CREEK CANYON.
STAY AWAY FROM AREA STREAMS AND CREEKS...AND DO NOT DRIVE INTO
FLOODED ROADWAYS.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
SPRINGS AND FORT CARSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3875 10476 3858 10475 3858 10490 3865 10494
3883 10494 3878 10487
$$
KAM058
WGUS75 KPUB 130422
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1022 PM MDT THU SEP 12 2013
COC041-130630-
/O.CON.KPUB.FF.W.0045.000000T0000Z-130913T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
1022 PM MDT THU SEP 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN EL PASO
COUNTY UNTIL 1230 AM MDT...
AT 1021 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR AND LOCAL
OBSERVATIONS CONTINUE TO SHOW RAIN RATES IN EXCESS OF ONE INCH PER
HOUR. FLOODING IS ON GOING AROUND FORT CARSON WHERE THE HEAVIEST
RAINFALL HAS OCCURRED.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
SPRINGS AND FORT CARSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3875 10476 3858 10475 3858 10490 3865 10494
3883 10494 3878 10487
$$
KAM278
WGUS75 KPUB 130502
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1102 PM MDT THU SEP 12 2013
COC041-130630-
/O.CON.KPUB.FF.W.0045.000000T0000Z-130913T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
1102 PM MDT THU SEP 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN EL PASO
COUNTY UNTIL 1230 AM MDT...
AT 1101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA. WHILE
RAINFALL RATES HAVE DECREASED...PLENTY OF WATER CONTINUES TO RUN OFF
INTO AREA STREAMS AND CREEKS CAUSING FLOODING.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3875 10476 3858 10475 3858 10490 3865 10494
3883 10494 3878 10487
$$
KAM978
WGUS75 KPUB 130543
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1143 PM MDT THU SEP 12 2013
COC041-130630-
/O.CON.KPUB.FF.W.0045.000000T0000Z-130913T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
1143 PM MDT THU SEP 12 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN EL PASO
COUNTY UNTIL 1230 AM MDT...
AT 1142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL
RATES ARE AVERAGING AROUND ONE QUARTER OF AN INCH AN HOUR OVER THE
WARNED AREA. WATER IS FLOWING OVER AREA ROADS...AND STREAMS AND
CREEKS ARE RUNNING AT BANKFUL OR ARE OVER TOPPING.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3875 10476 3858 10475 3858 10490 3865 10494
3883 10494 3878 10487
$$
KAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:14 PM MDT, 6 hours 12 minutes earlier.
Area forecast discussion, Sep 12, 3:14 PM MDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MDT THU SEP 12 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 313 PM MDT THU SEP 12 2013 TONIGHT...ANOTHER ROUND OF CONVECTION IS STARTING AFTER A BRIEF LULL. SHORTWAVE MOVING OUT OF NEW MEXICO IS HELPING TO DEVELOP THIS CONVECTION. WITH SOUTH TO NORTH MOTION...EL PASO COUNTY IS THE MOST SUSCEPTIBLE REGION FOR HEAVY RAIN...BUT HEAVY RAIN IS POSSIBLE ANYWHERE FROM THE EASTERN MOUNTAINS AND EASTWARD. ANTICIPATE HIGH PRECIPITATION EFFICIENCIES WITH DEEP MOISTURE AND LOW LCL/S. CELLS WITH MODEST REFLECTIVITIES WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. AFTER THE FIRST SHORTWAVE PASSES THIS EVENING...ANOTHER WEAK DISTURBANCE WILL APPROACH THE REGION AROUND MIDNIGHT WITH CONVECTION INTENSIFYING. CURRENT FLASH FLOOD WATCH FOR EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR CONTINUES UNTIL 6AM...WHICH ACCOUNTS WELL FOR THE SECOND SHORTWAVE. FRIDAY...BAND OF PRECIPITATION MAY CONTINUE OVER THE EASTERN PLAINS DURING THE MORNING AS THE SHORTWAVE LIFTS TO THE NORTHEAST. FLOW ALOFT TURNS MORE SOUTHWESTERLY. PRECIPITABLE WATERS DECREASE SLIGHTLY FROM THURSDAY AS 700MB FLOW BECOMES MORE WESTERLY. THE STRONGER SOUTHWESTERLY FLOW WOULD TEND TO HAVE STORMS MOVE OFF THE HIGHER TERRAIN DURING THE DAY. STORMS WILL STILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS...BUT FEEL THE THREAT FOR WIDESPREAD HEAVY RAIN HAS DECREASED ENOUGH NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. ALSO HAVE SOME CONCERNS THE ATMOSPHERE MAY TO TOO STABLE TO GET WIDESPREAD CONVECTION. LATE SHIFTS CAN EVALUATE MORE SUBTLE FEATURES AND DECIDE ON A WATCH. --PGW-- .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 313 PM MDT THU SEP 12 2013 NO BIG CHANGES TO CURRENT FORECAST THINKING THROUGH THE PERIOD AS FLOW ALOFT BECOMES MORE WESTERLY AND WEAKENS THROUGH SUNDAY...OWNING TO THE THICK MONSOONAL PLUME ACROSS THE STATE TO SLOWLY DIMINISH. THERE WILL STILL ENOUGH MOISTURE IN PLACE FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY...WITH LOCALLY HEAVY RAINFALL STILL A THREAT DUE TO THE WEAK STEERING FLOW ALOFT. BY SATURDAY NIGHT...A PASSING SYSTEM ACROSS THE NORTHERN TIER OF STATES SENDS A WEAK BACKDOOR COLD FRONT ACROSS THE EASTERN PLAINS WITH MOIST EASTERLY UPSLOPE FLOW HELPING TO INCREASE PRECIPITATION CHANCES ACROSS THE AREA AGAIN SUNDAY AFTERNOON AND EVENING. MONDAY-THURSDAY...THE LATEST MODELS ALL CONTINUE TO ADVERTISE A WARMING AND DRYING TREND DEVELOPING ACROSS THE AREA NEXT WEEK AS A BROAD UPPER TROUGH SETS UP ACROSS THE PAC NW COAST. THIS WILL KEEP MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AND ALLOW FOR TEMPERATURES TO WARM BACK TO ABOVE SEASONAL AVERAGES BY THE MIDDLE OF THE WEEK. AS FOR PRECIPITATION...SHOULD SEE AVAILABLE MOISTURE DIMINISHING THROUGH THE EARLY WEEK...WITH ISOLATED TO SCATTERED POPS AREA WIDE ON MONDAY AFTERNOON AND EVENING. PRECIPITATION CHANCES CONTINUE TO DECREASE THEREAFTER AND HAVE KEPT MAINLY ISOLATED DIURNAL POPS ACROSS THE AREA INTO MID WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 313 PM MDT THU SEP 12 2013 KCOS AND KPUB...MOIST SOUTHERLY FLOW WILL CONTINUE OVERNIGHT WITH CONVECTION AT KPUB AND KCOS THROUGHOUT THE NIGHT. ANTICIPATE GENERALLY MFVR CONDITIONS...WITH IFR CEILINGS AND VISIBILITIES POSSIBLE IN SHOWERS AND THUNDERSTORMS. AMOUNT OF MOISTURE WILL DECREASE SLIGHTLY ON FRIDAY..AND STILL ANTICIPATE MVFR TO IFR CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. KALS...CONVECTION WILL BE LESS LIKELY THAN AT KCOS AND KPUB. GENERALLY HAVE VFR CONDITIONS WITH MVFR OR IFR IN HEAVIER SHOWERS. WITH TWO DISTURBANCES PASSING THURSDAY EVENING AND OVERNIGHT...THREAT FOR SOME CONVECTION COULD LINGER WELL INTO THE NIGHT. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ072>088. && SHORT TERM...PGW LONG TERM...MW AVIATION...PGW
Hazardous weather outlook, Sep 12, 7:20 PM MDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 720 PM MDT THU SEP 12 2013 COZ058>089-093>099-131300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 720 PM MDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH THE NIGHT. SOME LOCALLY HEAVY RAIN IS POSSIBLE AND COULD LEAD TO FLASH FLOODING CONCERNS THROUGH TONIGHT...ESPECIALLY OVER EASTERN TELLER AND WESTERN EL PASO COUNTIES...WHERE THE GROUND IS SATURATED AS A RESULT OF HEAVY RAIN THAT OCCURRED LATE LAST NIGHT AND EARLY THIS MORNING. THE GREATEST CHANCES FOR HEAVY RAINFALL AND FLASH FLOODING WILL BE THROUGH TONIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWER ACTIVITY IN COMBINATION WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS WEEKEND. A NORTHERLY SURGE MOVING ACROSS THE REGION SUNDAY IS PROJECTED TO BRING A RENEWED THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING...ESPECIALLY OVER ARE BURN SCARS...FROM SUNDAY INTO SUNDAY NIGHT. THE PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS LIGHTNING AND HAIL GENERALLY UNDER 3/4 INCH IN DIAMETER. BY NEXT WEEK...DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN TO SOUTHERN COLORADO. IN ADDITION...ACCUMULATING SNOW IS ANTICIPATED FOR ELEVATIONS ABOVE 12000 FEET THROUGH THIS WEEKEND WITH ELEVATIONS ABOVE 13000 FEET POTENTIALLY EXPERIENCING MODERATE SNOW AT TIMES. OUTDOOR ENTHUSIASTS AS WELL AS CLIMBERS AND HIKERS SHOULD EXPECT WINTER CONDITIONS ABOVE TREELINE INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT. 27/27
In the hours before
Local storm report, Sep 12, 8:24 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
824 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD MANITOU SPRINGS 38.86N 104.91W
09/12/2013 EL PASO CO BROADCAST MEDIA
WATER GREATER THAN 6 INCHES DEEP AT FOUNTAIN PLACE AND
MANITOU AVENUE.
&&
TLMLocal storm report, Sep 12, 8:32 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD 1 NW MANITOU SPRINGS 38.87N 104.92W
09/12/2013 EL PASO CO EMERGENCY MNGR
ROCKS AND MUD FLOW ONTO HIGHWAY 24 AT THE MOUTH OF WALDO
CANYON.
&&
TLMLocal storm report, Sep 12, 8:45 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
845 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 3 SSW COLORADO SPRINGS 38.80N 104.85W
09/12/2013 EL PASO CO BROADCAST MEDIA
CHEYENNE CREEK OVERFLOWING IT BANKS AND THREATENING
HOUSES.
&&
TLMLocal storm report, Sep 12, 8:48 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
848 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN COLORADO SPRINGS 38.83N 104.82W
09/12/2013 M0.58 INCH EL PASO CO TRAINED SPOTTER
GARDEN OF THE GODS AREA. ONE HOUR DURATION IN ADDITION TO
PREVIOUS REPORT OF 0.94.
&&
RMGLocal storm report, Sep 12, 8:59 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM FLOOD 3 SW COLORADO SPRINGS 38.80N 104.85W
09/12/2013 EL PASO CO TRAINED SPOTTER
CHEYENNE CREEK IS FLOODING FROM CHEYENNE CANYON TO NEVADA
AVENUE.
&&
TLMLocal storm report, Sep 12, 9:07 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
907 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 1 S COLORADO SPRINGS 38.81N 104.82W
09/12/2013 EL PASO CO BROADCAST MEDIA
MOTOR WAY CLOSED AT NEVADA DUE TO IMMINENT FLOODING.
&&
TLMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:17 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Pueblo | 3 hr |
| Sep 12, 6:39 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 6:48 PM MDT | River Flood Warning | PUB | El Paso | 10 hr |
| Sep 12, 8:08 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 8:23 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 10:55 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 11:24 PM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 11:32 PM MDT | River Flood Warning | PUB | El Paso | 13 hr |
| Sep 13, 12:29 AM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 13, 12:38 AM MDT | Areal Flood Advisory | PUB | Bent, Crowley, Kiowa, Otero | 3 hr |
| Sep 13, 1:15 AM MDT | River Flood Warning | PUB | Pueblo | 36 hr |
| Sep 13, 1:43 AM MDT | Areal Flood Advisory | PUB | Mineral | 107 min |
| Sep 13, 5:02 AM MDT | Areal Flood Advisory | PUB | El Paso | 4 hr |
| Sep 13, 5:12 AM MDT | Flash Flood Watch | PUB | El Paso, Fremont, Teller | 5 hr |
| Sep 13, 6:11 AM MDT | Areal Flood Advisory | PUB | Chaffee, Custer, Fremont, Saguache | 3 hr |
| Sep 13, 7:12 AM MDT | River Flood Warning | PUB | El Paso | 5 hr |
| Sep 13, 7:52 AM MDT | River Flood Warning | PUB | Pueblo | 25 hr |
| Sep 13, 8:56 AM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 64 min |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.